Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on commutativity up to a factor of bounded operators


Authors: Jian Yang and Hong-Ke Du
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1713-1720
MSC (2000): Primary 47A10
DOI: https://doi.org/10.1090/S0002-9939-04-07224-7
Published electronically: January 7, 2004
MathSciNet review: 2051132
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, we explore commutativity up to a factor $AB=\lambda BA$ for bounded operators $A$ and $B$ in a complex Hilbert space. Conditions on possible values of the factor $\lambda$ are formulated and shown to depend on spectral properties of the operators. Commutativity up to a unitary factor is considered. In some cases, we obtain some properties of the solution space of the operator equation $AX=\lambda XA$ and explore the structures of $A$ and $B$ that satisfy $AB=\lambda BA$ for some $\lambda \in \mathbb{C}\setminus \{ 0 \}.$ A quantum effect is an operator $A$on a complex Hilbert space that satisfies $0\leq A \leq I.$ The sequential product of quantum effects $A$ and $B$ is defined by $A\circ B=A^{\frac{1}{2}}BA^{\frac{1}{2}}.$ We also obtain properties of the sequential product.


References [Enhancements On Off] (What's this?)

  • 1. J. A. Brooke, P. Busch and B. Pearson, Commutativity up to a factor of bounded operators in complex Hilbert space, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci., A458 (2002), no. 2017, 109-118. MR 2003b:47034
  • 2. P. Busch, Unsharp localization and causality in relativistic quantum theory, J. Phys., A32 (1999), no. 37, 6535-6546. MR 2001a:81093
  • 3. P. Busch, P. J. Lahti and P. Mittlestaedt, The quantum theory of measurement, Springer-Verlag, Berlin, 1991. MR 93m:81014
  • 4. P. Busch and J. Singh, Lüder theorem for unsharp quantum measurements, Phys. Lett., A249 (1998), 10-12.
  • 5. J. B. Conway, A course in functional analysis, Graduate Texts in Mathematics, No. 96, Springer-Verlag, New York, 1985. MR 86h:46001
  • 6. E. B. Davies, Quantum theory of open systems, Academic Press, London-New York, 1976. MR 58:8853
  • 7. A. Gheondea and S. Gudder, Sequential product of quantum effects, Proc. Amer. Math. Soc., to appear.
  • 8. S. Gudder and G. Nagy, Sequentially independent effects, Proc. Amer. Math. Soc., 130 (2002), no. 4, 1125-1130. MR 2002i:81014
  • 9. S. Gudder and G. Nagy, Sequential quantum measurements, J. Math. Phys., 42 (2001), 5212-5222. MR 2002h:81032
  • 10. R. A. Horn and C. R. Johnson, Matrix analysis, Cambridge Univ. Press, Cambridge, 1985. MR 87e:15001
  • 11. C. R. Putnam, Commutation properties of Hilbert space operators and related topics, Springer-Verlag, New York, 1967. MR 36:707
  • 12. J. von Neumann, Mathematical foundations of quantum mechanics, Princeton Univ. Press, Princeton, New Jersey, 1955. MR 16:654a

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A10

Retrieve articles in all journals with MSC (2000): 47A10


Additional Information

Jian Yang
Affiliation: College of Mathematics and Information Science, Shaanxi Normal University, Xi’an 710062, P. R. China
Email: yangjia0426@sina.com

Hong-Ke Du
Affiliation: College of Mathematics and Information Science, Shaanxi Normal University, Xi’an 710062, P. R. China
Email: hkdu@snnu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-04-07224-7
Keywords: Hilbert space, commutator, selfadjointness, normal operator, quantum effect
Received by editor(s): October 25, 2002
Received by editor(s) in revised form: January 9, 2003
Published electronically: January 7, 2004
Additional Notes: This work was partially supported by the National Natural Science Foundation of China
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society